Minnesota, 2012

Heavy Rain in Minnesota, May 24, 2012

May 24, 2012 · NWS MPX · 39 events in 12 counties and zones

Several rounds of thunderstorms during the afternoon, and through the overnight hours caused excessive rainfall amounts of 2 to locally 6 inches across portions of east-central Minnesota.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Several rounds of thunderstorms during the afternoon, and through the overnight hours caused excessive rainfall amounts of 2 to locally 6 inches across portions of east-central Minnesota.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 24, 2:36 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, May 24, 2:36 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 AM CDT THU MAY 24 2012

.DISCUSSION...
FORECAST CONCERNS TODAY ARE SEVERE WEATHER THREAT OVER WESTERN
WISCONSIN AND ADDITIONAL RAINS OVER RAIN SOAKED AREAS IN SOUTH
CENTRAL INTO EAST CENTRAL MN. SHORT TERM MODELS HAVE A GOOD HANDLE
ON THE MAX RAINFALL LOCATION PAST 12 HOURS. PRECIP SHOULD MOVE
EAST OVER EASTERN MN AND WESTERN WISCONSIN TODAY. RAINFALL
ESTIMATES SO FAR HAVE BEEN BETWEEN TWO TO THREE INCHES FROM
SOUTHWEST INTO EAST CENTRAL MN. THE LATEST IR SATELLITE LOOP
SHOWED CLOUD TOPS OVER THE UPPER MIDWEST WARMING. RAINFALL RATES
DURING THE REST OF THE MORNING SHOULD REMAIN UNDER .60 INCH PER
HOUR. ONLY FLOOD PROBLEM WILL BE SOME PONDING OF WATER IN LOW
LYING AREAS...AND URBAN AREAS...STORM DRAINS CANT HANDLE THE
AMOUNT OF RUNOFF. CONTINUE THE FLASH FLOOD WATCH FOR CENTRAL AND
SOUTH CENTRAL MN THROUGH 100 PM THIS AFTERNOON. THERE WAS SOME
CONCERN WHETHER TO EXPAND EAST OVER INTO WESTERN WISCONSIN. FLASH
FLOOD GUIDANCE VALUES WERE ONE TO THREE HOUR TOTALS WERE BETWEEN
2.9 TO 4.0 INCHES. DONT REALLY FEEL STRONG IF AREAS IN WESTERN
WISCONSIN WILL RECEIVE RAINFALL TOTALS EXCEEDING 3 INCHES IN ONE
OR THREE HOURS.

SURFACE WAVE WILL LIFT NORTHEAST ALONG THE FRONTAL BOUNDARY TODAY
IN RESPONSE TO A DEEPER SHORTWAVE TROUGH FORECAST TO MOVE INTO THE
UPPER MIDWEST THIS AFTERNOON. BY AFTERNOON...MLCAPES VALUES COULD
EXCEED OVER 1000 J/KG. WITH A COUPLED JET MAXS WITH PLENTY SHEAR
IN PLACE. ISOLD SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS.
TORNADOES ARE ALSO POSSIBLE.

SURFACE GRADIENT WILL TIGHTEN AHEAD OF THIS WAVE...ESPECIALLY
OVER WESTERN WISCONSIN. WINDS GUST EXPECTED TO INCREASE TO 25-30
MPH IN THE WAKE OF THE SURFACE LOW OVER SOUTH CENTRAL MN THIS
AFTERNOON. THUS WILL GO WITH A WIND ADVISORY FOR PARTS OF WEST
CENTRAL WISCONSIN FROM NOON THROUGH 600 PM THIS EVENING.

FRIDAY NIGHT THROUGH MONDAY...LONG WAVE TROUGH OVER THE PACIFIC
NORTHWEST...WILL SLOWLY MOVE SOUTHEAST AND STRENGTHEN OVER THE
WESTERN CONUS BEFORE LIFTING NORTHEAST INTO THE NORTHERN PLAINS
EARLY IN THE WORK WEEK NEXT WEEK. THE THREAT OF SHOWERS AND
THUNDERSTORMS WILL LINGER OVER THE UPPER MIDWEST AS SURFACE
FRONTAL BOUNDARY MEANDER OVER THE CENTRAL PLAINS AND LOWER GREAT
LAKES.

&&

.AVIATION.../06Z TAF ISSUANCE/

CONVECTION WILL CONTINUE THROUGH THE NIGHT FROM KRWF THROUGH KMSP
ALONG A NEARLY STATIONARY FRONT. MVFR/IFR CEILINGS AND
VISIBILITIES LIKELY IN THE HEAVIER PRECIPITATION. KSTC AND KRNH
WILL BE ON THE WESTERN AND EASTERN EDGES RESPECTIVELY. SOME
SHOWERS AND THUNDERSTORMS WILL BE IN THE VICINITY OF KEAU AT THE
BEGINNING OF THE TAF PERIOD. KAXN WILL HAVE SOME FOG EARLY THIS
MORNING WITH RAIN SPREADING IN LATE IN THE NIGHT. A DEEPENING LOW
PRESSURE SYSTEM WILL THEN MOVE NORTHEAST ALONG THE FRONT ON
THURSDAY. THIS WILL BRING MORE SHOWERS AND ISOLATED THUNDERSTORMS
TO THE MN TAF SITES WITH STRONG TO SEVERE CONVECTION POSSIBLE FOR
KRNH AND KEAU THURSDAY AFTERNOON AHEAD OF A TRAILING COLD FRONT.
WINDS MAY BECOME AN ISSUE THURSDAY AFTERNOON ACROSS SOUTHERN MN AS
THEY PICK UP OUT OF THE NORTHWEST IN THE WAKE OF THE LOW. SPEEDS
OF 20 TO 25 KNOTS POSSIBLE ALONG WITH GUSTS INTO THE 30S. SIMILAR
WINDS ARE POSSIBLE AT KEAU BUT OUT OF THE SOUTH AHEAD OF THE LOW.
THE RAIN WILL DIMINISH THURSDAY EVENING.

KMSP...BOUTS OF MVFR/IFR CONDITIONS OVERNIGHT AS MULTIPLE ROUNDS
OF CONVECTION MOVE NORTHEAST ACROSS THE TWIN CITIES. CEILINGS
REMAINING LOW (015-025) ON THURSDAY ALONG WITH MORE SHOWERS AS AN
AREA OF LOW PRESSURE MOVES NORTHEAST ACROSS EASTERN MN AND WESTERN
WI. CEILINGS IMPROVING WITH THE RAIN ENDING QUICKLY THURSDAY
EVENING.

/OUTLOOK/
FRIDAY...VFR. WINDS SOUTHWEST AT 10G15KT.
SATURDAY...MVFR WITH TSRA POSSIBLE. WINDS ESE AT 15G20KT.
SUNDAY...VFR WITH TSRA POSSIBLE. WINDS SSW AT 20G25KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ANOKA-BENTON-
     BLUE EARTH-BROWN-CARVER-CHISAGO-DAKOTA-HENNEPIN-ISANTI-
     KANABEC-KANDIYOHI-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-
     MORRISON-NICOLLET-RAMSEY-REDWOOD-RENVILLE-SCOTT-SHERBURNE-
     SIBLEY-STEARNS-WASHINGTON-WATONWAN-WRIGHT.

WI...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
     CHIPPEWA-EAU CLAIRE-RUSK.

&&
Hazardous weather outlook, May 24, 4:01 AM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
501 AM CDT THU MAY 24 2012

MNZ044-045-050>053-058>063-066>070-074>076-082-083-091-251015-
MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-
501 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA AND SOUTH CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DIMINISH IN COVERAGE OVER THE AREA
THIS MORNING...WITH RAIN AND ISOLATED THUNDERSTORMS CONTINUING
INTO THE AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE RAINFALL
RATES NEAR HALF INCH PER HOUR THROUGH THIS MORNING. RAINFALL
TOTALS OVERNIGHT RANGED FROM ONE TO THREE INCHES WITH A FEW
LOCATIONS EXCEEDING OVER THREE INCHES. RUNOFF FROM THESE RAINS
WILL CAUSE RAPID RISES OF SMALLER STREAMS AND RIVERS. URBAN AREAS
COULD EXPERIENCE SOME MINOR FLOODING OF ROADS AND UNDERPASSES.
MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH FLOODED STREETS.

A FEW THUNDERSTORMS COULD PRODUCE DAMAGING WINDS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL MORE ROUNDS OF THE THUNDERSTORMS ARE POSSIBLE OVER THE
WEEKEND AS THE UNSETTLED WEATHER PATTERN REMAINS ACROSS THE UPPER
MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.

MNZ077-078-084-085-092-093-WIZ014>016-023>028-251015-
RICE-GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
501 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE THROUGH MUCH OF THE
DAY. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS
AFTERNOON AS A SURFACE LOW LIFTS NORTHEAST OUT OF THE CENTRAL
PLAINS. LARGE HAIL AND DAMAGING WINDS ARE MAIN SEVERE WEATHER
THREATS. A TORNADO CANT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL MORE ROUNDS OF THE THUNDERSTORMS ARE POSSIBLE OVER THE
WEEKEND AS THE UNSETTLED WEATHER PATTERN REMAINS ACROSS THE UPPER
MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

MNZ041>043-047>049-054>057-064-065-073-251015-
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE-REDWOOD-
501 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL MORE ROUNDS OF THE THUNDERSTORMS ARE POSSIBLE THURSDAY
AND OVER THE WEEKEND AS THE UNSETTLED WEATHER PATTERN REMAINS
ACROSS THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 24, 12:25 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
125 AM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 AM     FLASH FLOOD      5 SSW MINNEAPOLIS       44.89N 93.31W
05/24/2012                   HENNEPIN           MN   TRAINED SPOTTER

            LOCAL STREET DRAINS BACKING UP. LARGE PUDDLES ON MN HWY
            62 CROSSTOWN.

&&

CARLYON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 heavy rain. Local standard time, as filed.

Heavy Rain, Anoka

When
May 24, 4:30 AM CST
Where
Anoka County, 2.01 mi SE of St Francis
Reported by
CoCoRaHS
Coordinates
45.380, -93.340

A local observer measured 3.50 inches in the last 24 hours.

Heavy Rain, Anoka

When
May 24, 5:00 AM CST
Where
Anoka County, 1.62 mi ESE of Anoka
Reported by
CoCoRaHS
Coordinates
45.190, -93.370

A local observer measured 3.00 inches in the last 24 hours.

Heavy Rain, Anoka

When
May 24, 5:00 AM CST
Where
Anoka County, 2.54 mi NW of Andover
Reported by
COOP Observer
Coordinates
45.260, -93.330

A local observer measured 3.01 inches in the last 24 hours.

Heavy Rain, Hennepin

When
May 24, 5:00 AM CST
Where
Hennepin County, 2.81 mi N of Maple Grove
Reported by
CoCoRaHS
Coordinates
45.190, -93.470

A local observer measured 3.22 inches in the last 24 hours.

Heavy Rain, Hennepin

When
May 24, 5:00 AM CST
Where
Hennepin County, 2.81 mi S of Champlin
Reported by
CoCoRaHS
Coordinates
45.160, -93.410

A local observer measured 3.00 inches in the last 24 hours.

Heavy Rain, Wright

When
May 24, 5:00 AM CST
Where
Wright County, 0.85 mi NE of Albertville
Reported by
CoCoRaHS
Coordinates
45.240, -93.660

A local observer measured 3.73 inches in the last 24 hours.

Heavy Rain, Wright

When
May 24, 5:30 AM CST
Where
Wright County, 1.19 mi NW of Buffalo Muni Arpt
Reported by
COOP Observer
Coordinates
45.180, -93.870

A local observer measured 4.77 inches in the last 24 hours.

Heavy Rain, Carver

When
May 24, 6:00 AM CST
Where
Carver County, 1.62 mi WSW of Chanhassen
Reported by
Official NWS Observations
Coordinates
44.860, -93.560

The National Weather Service Office measured 3.14 inches in the last 24 hours.

Heavy Rain, Anoka

When
May 24, 6:00 AM CST
Where
Anoka County, 1.61 mi WSW of Ramsey
Reported by
CoCoRaHS
Coordinates
45.240, -93.460

A local observer measured 3.21 inches in the last 24 hours.

Heavy Rain, Hennepin

When
May 24, 6:00 AM CST
Where
Hennepin County, 0.49 mi W of Minneapolis
Reported by
CoCoRaHS
Coordinates
45.000, -93.290

A local observer measured 3.05 inches in the last 24 hours.

Heavy Rain, Hennepin

When
May 24, 6:00 AM CST
Where
Hennepin County, 2.13 mi SSW of Corcoran
Reported by
CoCoRaHS
Coordinates
45.070, -93.580

A local observer measured 3.32 inches in the last 24 hours.

Heavy Rain, Sibley

When
May 24, 6:00 AM CST
Where
Sibley County, 1.2 mi NW of Green Isle
Reported by
CoCoRaHS
Coordinates
44.690, -94.040

A local observer measured 3.21 inches in the last 24 hours.

Heavy Rain, Sherburne

When
May 24, 6:00 AM CST
Where
Sherburne County, 3.19 mi SE of Orrock
Reported by
CoCoRaHS
Coordinates
45.420, -93.700

A local observer measured 3.56 inches in the last 24 hours.

Heavy Rain, Sherburne

When
May 24, 6:00 AM CST
Where
Sherburne County, 2.13 mi NNE of Elk River
Reported by
COOP Observer
Coordinates
45.330, -93.570

A local observer measured 3.50 inches in the last 24 hours.

Heavy Rain, Carver

When
May 24, 6:00 AM CST
Where
Carver County, 1.47 mi NNW of Victoria
Reported by
COOP Observer
Coordinates
44.870, -93.660

A local observer measured 3.18 inches in the last 24 hours.

Heavy Rain, McLeod

When
May 24, 6:00 AM CST
Where
McLeod County, 0.49 mi E of Lester Prairie
Reported by
COOP Observer
Coordinates
44.880, -94.040

A local observer measured 3.44 inches in the last 24 hours.

Heavy Rain, McLeod

When
May 24, 6:00 AM CST
Where
McLeod County, Brownton
Reported by
COOP Observer
Coordinates
44.730, -94.350

A local observer measured 3.57 inches in the last 24 hours.

Heavy Rain, Sibley

When
May 24, 6:00 AM CST
Where
Sibley County, Gaylord
Reported by
COOP Observer
Coordinates
44.550, -94.220

A local observer measured 3.46 inches in the last 24 hours.

Heavy Rain, Hennepin

When
May 24, 6:30 AM CST
Where
Hennepin County, 1.46 mi W of Osseo
Reported by
CoCoRaHS
Coordinates
45.120, -93.450

A local observer measured 3.24 inches in the last 24 hours.

Heavy Rain, Brown

When
May 24, 7:00 AM CST
Where
Brown County, 2.76 mi S of Linden
Reported by
CoCoRaHS
Coordinates
44.140, -94.420

A local observer measured 3.01 inches in the last 24 hours.

Heavy Rain, Anoka

When
May 24, 7:00 AM CST
Where
Anoka County, 1.61 mi ENE of East Bethel
Reported by
CoCoRaHS
Coordinates
45.340, -93.200

A local observer measured 3.32 inches in the last 24 hours.

Heavy Rain, Carver

When
May 24, 7:00 AM CST
Where
Carver County, 0.49 mi W of Waconia
Reported by
COOP Observer
Coordinates
44.850, -93.790

A local observer measured 3.37 inches in the last 24 hours.

Heavy Rain, Carver

When
May 24, 7:00 AM CST
Where
Carver County, 0.49 mi W of Hamburg
Reported by
COOP Observer
Coordinates
44.730, -93.960

A local observer measured 3.25 inches in the last 24 hours.

Heavy Rain, Wright

When
May 24, 7:00 AM CST
Where
Wright County, 1.62 mi ESE of Albertville
Reported by
CoCoRaHS
Coordinates
45.220, -93.640

A local observer measured 3.48 inches in the last 24 hours.

Heavy Rain, Sibley

When
May 24, 7:00 AM CST
Where
Sibley County, 3.52 mi ESE of Gaylord
Reported by
CoCoRaHS
Coordinates
44.540, -94.150

A local observer measured 3.85 inches in the last 24 hours.

Heavy Rain, Wright

When
May 24, 7:00 AM CST
Where
Wright County, 2.29 mi SSE of Montrose
Reported by
CoCoRaHS
Coordinates
45.040, -93.900

A local observer measured 3.83 inches in the last 24 hours.

Heavy Rain, Hennepin

When
May 24, 7:00 AM CST
Where
Hennepin County, 2.08 mi ESE of Edina
Reported by
CoCoRaHS
Coordinates
44.890, -93.310

A local observer measured 3.08 inches in the last 24 hours.

Heavy Rain, Hennepin

When
May 24, 7:00 AM CST
Where
Hennepin County, 0.69 mi S of Champlin
Reported by
CoCoRaHS
Coordinates
45.190, -93.400

A local observer measured 3.43 inches in the last 24 hours.

Heavy Rain, Ramsey

When
May 24, 7:00 AM CST
Where
Ramsey County, 1.38 mi N of Arden Hills
Reported by
CoCoRaHS
Coordinates
45.070, -93.170

A local observer measured 3.17 inches in the last 24 hours.

Heavy Rain, Wright

When
May 24, 8:00 AM CST
Where
Wright County, 2.93 mi W of Delano
Reported by
Trained Spotter
Coordinates
45.050, -93.860

A local observer measured 5.20 inches in the last 24 hours.

Heavy Rain, Isanti

When
May 24, 9:00 AM CST
Where
Isanti County, 1.46 mi SSE of Pine Brook
Reported by
Trained Spotter
Coordinates
45.560, -93.370

A local observer measured 3.60 inches in the last 24 hours.

Heavy Rain, Kanabec

When
May 24, 10:00 AM CST
Where
Kanabec County, 6 mi SW of Ogilvie
Reported by
Public
Coordinates
45.770, -93.510

A local observer measured 3.60 inches in the last 24 hours.

Heavy Rain, Watonwan

When
May 24, 11:00 AM CST
Where
Watonwan County, 2.58 mi WNW of Sveadahl
Reported by
Trained Spotter
Coordinates
44.090, -94.800

A local observer measured 3.27 inches in the last 24 hours.

Heavy Rain, Carver

When
May 24, 12:00 PM CST
Where
Carver County, 0.49 mi W of Cologne
Reported by
Broadcast Media
Coordinates
44.770, -93.790

A local observer measured 4.20 inches in the last 24 hours.

Heavy Rain, Anoka

When
May 24, 1:00 PM CST
Where
Anoka County, 2.54 mi NW of Andover
Reported by
Public
Coordinates
45.260, -93.330

A local observer measured 5.50 inches in the last 24 hours.

Heavy Rain, Isanti

When
May 24, 1:00 PM CST
Where
Isanti County, 1.69 mi NW of Dalbo
Reported by
Storm Chaser
Coordinates
45.690, -93.440

A local observer measured 4.25 inches in the last 24 hours.

Heavy Rain, Kanabec

When
May 24, 1:30 PM CST
Where
Kanabec County, 6.5 mi SW of Ogilvie
Reported by
Trained Spotter
Coordinates
45.760, -93.510

A local observer measured 4.10 inches in the last 24 hours.

Heavy Rain, Isanti

When
May 24, 3:00 PM CST
Where
Isanti County, 3.19 mi SE of Oxlip
Reported by
Trained Spotter
Coordinates
45.470, -93.350

A local observer measured 5.50 inches in the last 24 hours.

Heavy Rain, Hennepin

When
May 24, 4:00 PM CST
Where
Hennepin County, 0.85 mi NE of Loretto
Reported by
Public
Coordinates
45.060, -93.640

A local observer measured 4.60 inches in the last 24 hours.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2012Every state in 2012This day in weather historyWarnings in Minnesota, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380311, 380312, 380313, 380314, 380315, 380316, 380317, 380318, 380319, 380320, 380321, 380322, 380323, 380324, 380325, 380326, 380327, 380328, 380329, 380330, 380331, 380334, 380335, 380336, 380337, 380338, 380339, 380340, 380341, 380332, 380333, 380342, 380343, 380346, 380344, 380345, 380347, 380348, 380349.